SHYAMAL K. SANYAL, F.A.A.P., F.A.C.C.; WARREN W. JOHNSON, M.D.
SANYAL S., JOHNSON W.; Doxorubicin Cardiomyopathy. Ann Intern Med. 1978;89:136-137. doi: 10.7326/0003-4819-89-1-136
Download citation file:
Published: Ann Intern Med. 1978;89(1):136-137.
To the editor: The recent article by Bristow and colleagues (Ann Intern Med 88:168-175, 1978) advocating the routine use of right endomyocardial biopsy in patients receiving doxorubicin raises several questions.
In their study a scoring system based on the ultrastructural characteristics of myocytes was used to quantitate the severity of drug-induced damage to the heart. Myofibrillar loss, a major criterion of their scoring system, can involve either thick or thin myofilaments, or both (1). Buja and associates (2) have shown that doxorubicin-induced myofibrillar loss mainly involves thick filaments. Bristow and co-authors, however, do not give a precise definition of this
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only